Clonidine, after week 2

I'm finding it to be a bit of a mixed bag at this stage. I've been on it for just over 2 weeks now and although it is helping quite a bit (the severity of my tics and ability to calm myself down in emergencies is definitely a lot better than it was) it is not helping as much as I had hoped.

I am going to chat to the doctor about my dose, and probably go up to the next stage, but I'm really dubious about that as I am noticing a creeping in of more severe side effects.

I spent all of monday in a stupour, kept having to go outside for air because I felt light headed and drowsy, I'm getting sudden dizzy spells and generally feel like I'm thinking through a head of cotton wool most of the time...then when I'm not getting those side effects - back to twitching.

Sorta disappointing at this stage, but I suppose it is still early days at the moment.

Looking for any advice on dealing with the side effects from anyone - I work full time in a very manual job so the drowsiness and the "stupids" I'm getting at the moment are becoming an issue.

4 Replies

oldestnewest
  • My daughter started on this medication 3 weeks ago. The first day I gave it to her she spent outside on a sun lounger asleep, which I did not like at all. We halved the dose and she responded a lot better, the tics reduced but she has been complaining of feeling dizzy. A few days ago she asked if she could have another spoonful of the medication, so this brings her up to the amount the doctor prescribed for her. She responded OK to it, but I am still to see an improvement in concentration.

    I guess we knew not to raise our expectations too much, but if we consider how she was before taking the medication to how she is now, then there is a major improvement. It is debatable whether the improvement is down to the medication or the wax and wanes of Tourettes.

    I wish you all the luck in the world, because it is so hard for any Tourettes sufferer and my heart goes out to you.

  • Thanks :)

    I'm having the same issue, I'm wondering if the big improvement so far was just coincidence or if I would be a hell of a lot worse right now without the meds...today was worse than yesterday...really buggering up my work, been asked to go to the docs tomorrow, so I think the dose is going to have to go up :/

  • I've never been prescribed clondine, probably because I have quite low BP and often have funny dizzy spells sometimes anyway.

    By the way with all the meds I'm on at the moment to stabalise my moods my head is a mess and I walk around in a fog. I've recently started a tic that involves looking up or to the side, this is quite tricky whilst walking sooner or later I'm going to bump into a lamp post, I'm going to have to try and Habit reverse that one! I'm off to London today to do policy stuff.

  • I've always had a frustrated amusement at my sideways head jerk...when it happens while Im walking it often completely throws off my direction and I'll sorta wander off at a tangent for a second...

You may also like...